Thunderstorm Wind, Schuylkill
- When
- March 9, 11:35 PM EST
- Where
- Schuylkill County, Tamaqua
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -75.950
Trees and wires were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 9, 10:25 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 PM EST SAT MAR 9 2002 UPDATE TO ZONES TO ACCOUNT FOR EXPIRED SVR THUNDERSTORM WATCH OVER WESTERN PA. WILL LIKELY ISSUE ANOTHER UPDATE TO CANCEL EASTERN PA WATCH IN A COUPLE HOURS...AS FRONT IS ALREADY MOVING INTO SUSQ VALLEY. MANY REPORTS OF WINDS IN THE 40 TO 60 MPH RANGE THIS EVENING...BUT LITTLE THUNDER. 850 WINDS REMAIN IN THE 50-60KT RANGE OVERNIGHT. UNSTABLE SOUNDINGS AND UNIDIRECTIONAL FLOW BEHIND FRONT WILL ALLOW THESE WINDS TO MIX TO SFC PRETTY EFFECTIVELY...THUS WILL KEEP HIGH WIND WARNING GOING OVERNIGHT. MUCH COLDER AND WINDY WX TO FOLLOW FOR SUNDAY. 850 TEMPS SUGGEST LITTLE MOVEMENT FROM AM LOW TEMPS. NW MTNS WILL PROBABLY HOLD IN THE L20S WITH SCT LE SNOW SHOWERS. .CTP...HIGH WIND WARNING FOR TONIGHT ENTIRE CWA. SVR THUNDERSTORM WATCH EASTERN CWA UNTIL 1 AM. FITZGERALD
PAZ004>006-010-011-017-024-025-033-034-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 545 PM EST SAT MAR 9 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN PORTION OF CENTRAL PENNSYLVANIA UNTIL 10 PM... THE WATCH INCLUDES THE FOLLOWING COUNTIES. WARREN...MCKEAN...POTTER...ELK...CAMERON...CLEARFIELD... CAMBRIA...BLAIR...BEDFORD...AND SOMERSET. SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA ARE POSSIBLE THIS EVENING. A BAND OF FAST MOVING STORMS OVER OHIO WILL RACE EASTWARD THIS EVENING. THE STORMS WILL MOVE INTO THE AREA AROUND 7 PM...BEFORE MOVING EAST OF THE REGION BY 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS OF 60 TO 80 MPH. PEOPLE IN AND CLOSE TO THE WATCH AREA SHOULD REMAIN ALERT...AND SEEK SHELTER IF WARNINGS ARE ISSUED. MARTIN
PAZ012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EST SAT MAR 9 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM... THE WATCH INCLUDES THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA. ADAMS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... LYCOMING...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...SCHUYLKILL... SNYDER...SULLIVAN...TIOGA...UNION...AND YORK COUNTIES. SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA ARE POSSIBLE THIS EVENING. A HIGH WIND WARNING IS ALREADY IN EFFECT FOR THIS SAME AREA THROUGH SUNDAY MORNING. EXPECT DAMAGING WINDS OF 30 TO 40 MPH WITH GUSTS REACHING OVER 60 MPH. A BAND OF FAST MOVING STORMS OVER WESTERN PENNSYLVANIA WILL RACE EASTWARD THIS EVENING. THE STORMS WILL MOVE INTO THE AREA BY 9 PM... BEFORE MOVING EAST OF THE REGION AROUND MIDNIGHT. THE MAIN THREAT FOR DAMAGE WILL BE ALONG THE FIRST LINE OF SHOWERS AND THUNDERSTORMS THAT IS ALONG A STRONG COLD FRONT. THE WINDS WILL CONTINUE TO BE STRONG THROUGH THE NIGHT. PEOPLE IN AND CLOSE TO THE WATCH AREA SHOULD REMAIN ALERT...AND SEEK SHELTER IF THREATENING WEATHER APPROACHES OR SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED. AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA THROUGH 1 AM. ALSO...THE HIGH WIND WARNING WILL CONTINUE THROUGH THE NIGHT INTO SUNDAY MORNING. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Binghamton radar (KBGM), 156 km away, was scanning. The volume nearest the first event began at 04:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282698.